Hail, Jim Wells
- When
- March 19, 6:30 PM CST
- Where
- Jim Wells County, 1 mi NE of Sandia
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 28.033, -97.867
6 hail, 2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 19, 2:15 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 215 PM CST SAT MAR 19 2005 .SHORT-TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATEST RADAR SHOWS THUNDERSTORMS FIRING ALONG A STALLED BOUNDARY ACROSS WESTERN EWX AREA THIS AFTERNOON. RADAR ALSO SHOWING WEAK ECHOES OVER BROS AREA MOVING N. AM EXPECTING TSRAS TO DEVELOP ACROSS INTERIOR PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND SHIFT E TO NE THROUGH THE EVENING HOURS AS A SHORT WAVE SWINGS ACROSS THE REGION. THE AREA WILL ALSO BE IN THE FAVORABLE LFQ OF THE JET AS IT NOSES INTO THE AREA PROVIDING UPPER LEVEL DIFFLUENCE/ENHANCING LIFT. THE 12Z CRP SOUNDING SHOWED A CAPPED BUT UNSTABLE ENVIRONMENT. THE CAP SHOULD ERODE WITH MAX HEATING. CURRENT TEMPS ARE NEARING THE FORECASTED MAX INSPITE OF CLOUD COVER WHICH WILL ALSO INCREASE INSTABILITY. MSAS ANALYSIS TRENDS SHOWING INCREASING THETA-E RIDGING...SURFACE LIS AND SURFACE MOISTURE CONVERGENCE ACROSS S TX. SPC SLIGHT RISK AREA INCLUDES NORTHERN PORTIONS OF THE CWA. FEEL SOME STORMS MAY BECOME SEVERE WITH HAIL AND WIND THE PRIMARY THREAT. HAVE GONE WITH HIGHER POPS OVER THE VCT AREA DUE TO PROXIMITY TO BETTER DYNAMICS/MOISTURE...WITH LOWER POPS S AND W. STORMS ARE NOT EXPECTED TO TRAIN OVER ANY GIVEN AREA...THUS AM NOT EXPECTING ANY MAJOR FLOODING PROBLEMS. AS THE UPPER LEVEL SHORT WAVE EXITS THE REGION OVERNIGHT...SUBSIDENCE/DRIER MID/UPPER LEVELS WILL FILTER ACROSS THE REGION PROVIDING EXCELLENT RADIATIONAL COOLING FOR FOG FORMATION. AM EXPECTING BRIEF LOCALLY DENSE FOG AT TIMES TOWARD SUNRISE. RAIN CHCS ON SUNDAY LOOK SLIM...HOWEVER ANOTHER SHORT WAVE IS EXPECTED TO MOVE ACROSS THE AREA AND RESIDUAL LOW LEVEL MOISTURE WILL REMAIN IN PLACE...THUS HAVE GONE WITH SLIGHT CHC FOR THE VCT AREA. && .AVIATION...TSRAS WILL DEVELOP THROUGH LATE AFTERNOON AND EVENING PRODUCING MVFR CONDITIONS AT TIMES...MAINLY FOR ALI AND VCT AND TO A LESSER EXENT CRP. TSRAS ARE EXPECTED TO EXIT THE AREA WITH MID/UPPER LEVEL DRYING WHILE LOW LEVELS WILL REMAIN MOIST. THUS IFR TO LIFR CONDITIONS ARE EXPECTED FROM 09Z TO AROUND 13Z...MAINLY FOR ALI AND VCT WITH SLIGHTLY BETTER CONDITIONS AT CRP AND LRD. && .MARINE...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER THE COASTAL WATERS OVERNIGHT THEN EXIT THE AREA TOWARD MORNING. WINDS WILL GENERALLY BE WEAK TO MODERATE OUT OF THE S TO SE...EXCEPT GUSTY AND VARIABLE NEAR THUNDERSTORMS. && .LONG-TERM (MONDAY THROUGH SATURDAY)...A PROGRESSIVE QUASI-ZONAL FLOW WL PREVAIL FOR MUCH OF THE FCST PD. THE SYNOPTIC FLOW WL BECOME A BIT MORE AMPLIFIED BY THE END OF THE PERIOD. HOWEVER...THE MAIN STORM TRACK WL REMAIN TO OUR NORTH. ONCE AGAIN THE MAIN LIMITING FACTORS FOR PCPN WL BE A CAPPED AIRMASS AND MARGINAL MOISTURE. NOT REALLY IMPRESSED WITH OUR RAIN CHANCES THROUGHOUT THE UPCOMING WEEK AND SO HAVE WENT WITH A DRY FCST FOR NOW. OVERALL... THE TEMPS WL BE ABOVE NORMAL EXCEPT FOR SATURDAY WHERE NORTHERLY FLOW BEHIND A WK COLD FNT WL KEEP TEMPS SLIGHTLY BELOW NORMAL. THE OVERALL GRADIENT WL BE RELATIVELY WK COMPARED TO NORMAL LATE MARCH CONDITIONS. SCEC CONDITIONS WL STILL BE POSSIBLE ACROSS THE SRN WATERS FOR PORTIONS OF THE WEEK BUT WIDESPREAD SCA CONDITIONS APPEAR UNLIKELY ATTM. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 63 82 63 86 59 / 30 10 00 05 00 VICTORIA 60 80 61 82 55 / 50 20 00 10 05 LAREDO 62 88 64 91 59 / 10 00 00 00 00 ALICE 62 85 61 89 57 / 30 10 00 00 00 ROCKPORT 64 76 64 79 61 / 30 10 00 05 05 COTULLA 60 86 59 89 53 / 10 10 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 81/TE...SHORT-TERM 80/MB...LONG-TERM
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
AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1252 PM CST SAT MAR 19 2005 TXZ229>234-239>247-200400- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 1252 PM CST SAT MAR 19 2005 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BE STRONG TO SEVERE. THUNDERSTORMS DEVELOPING ACROSS THE HILL COUNTRY ARE EXPECTED TO MOVE EAST WITH ADDITIONAL STORMS DEVELOPING FARTHER SOUTH INTO THE COASTAL BEND AND VICTORIA CROSSROADS THROUGH LATE AFTERNOON. THE STORMS ARE EXPECTED TO EXIT SOUTH TEXAS TO THE EAST AND NORTHEAST OVERNIGHT. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 1/4 TO 1/2 OF AN INCH WITH ISOLATED 1 TO 2 INCH AMOUNTS POSSIBLE. RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS IN EXCESS OF 58 MPH AND EVEN TORNADOES. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND... PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 629 PM CST SAT MAR 19 2005 TXZ231>233-243-244-246-200130- BEE-GOLIAD-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO- 629 PM CST SAT MAR 19 2005 ...STRONG THUNDERSTORMS AFFECTING BEE...GOLIAD...LIVE OAK...NUECES...REFUGIO AND SAN PATRICIO COUNTIES... AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BEEVILLE TO 5 MILES SOUTHWEST OF TULOSO...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BEEVILLE TO 6 MILES WEST OF CORPUS CHRISTI...MOVING EAST AT 25 MPH. PEOPLE IN BEE...LIVE OAK...NUECES...SAN PATRICIO...SOUTHERN GOLIAD AND WESTERN REFUGIO COUNTIES...INCLUDING THE CITIES OF EDROY...ROBSTOWN...TYNAN...TULOSO...ODEM...CORPUS CHRISTI...SKIDMORE...BEEVILLE...SINTON AND FLOUR BLUFF...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 40 MPH OR GREATER ARE EXPECTED WITH THESE STORMS...ALONG WITH SMALL HAIL AND DANGEROUS LIGHTNING. TE
The Corpus Christi radar (KCRP), 45 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
6 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trained spotters and off-duty NWS employee reported pea to marble sized hail and estimated 50 kt winds on south side of Corpus Christi. (Lipes at Clubgate and Airline at Yorktown)
Several utility poles blown down on CR18, CR70 and CR2444.
Lightning struck a water tower near the Mathis Police Department, knocking out the main police and fire department phone lines and causing 9-1-1 calls to be re-routed to sheriff's department. Repairs to 9-1-1 phone system were estimated at 1 to 2 weeks.
Reported in downtown Corpus Christi by Fire Dept.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439129, 5439124, 5439125, 5439126, 5439127, 5439128, 5439189, 5439130, 5439131.